Alert archive / Pennsylvania / Freeze Warnings in 2007

Freeze Warning 2, NWS State College, PA

September 16, 2007McKean County, Potter County, Pennsylvania

NWS State College, PA issued this freeze warning at Sep 16, 2007, 2:15 PM EDT for McKean County, Potter County, Pennsylvania. It took effect at Sep 17, 2007, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 16, 2007, 2:15 PM EDT (18:15 UTC)
In effect from
Sep 17, 2007, 2:00 AM EDT
Expired
Sep 17, 2007, 9:00 AM EDT
In force
7 hr
Issued by
NWS State College, PA

Counties McKean County, PA, Potter County, PA

The radar

The State College radar (KCCX), 97 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.3 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2007-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2007-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1220 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCTP 161815
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
215 PM EDT SUN SEP 16 2007

...AREAS OF FROST ARE EXPECTED AGAIN TONIGHT...

.THE COMBINATION OF UNSEASONABLY COLD AIR...CLEAR SKIES AND LIGHT
WINDS WILL ALLOW TEMPERATURES TO FALL CLOSE TO FREEZING AGAIN
EARLY MONDAY MORNING ACROSS NORTHERN AND EAST- CENTRAL
PENNSYLVANIA. THIS WILL LEAD TO WIDESPREAD FROST.

PAZ005-006-170300-
/O.UPG.KCTP.FZ.A.0002.070917T0600Z-070917T1300Z/
/O.NEW.KCTP.FZ.W.0002.070917T0600Z-070917T1300Z/
MCKEAN-POTTER-
215 PM EDT SUN SEP 16 2007

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

CLEARING SKIES AND LIGHT WINDS WILL BRING NEAR FREEZING TEMPERATURES
TO THE REGION OVERNIGHT INTO MONDAY MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THOSE WITH COLD SENSITIVE PLANTS...OR OTHER
CONCERNS RELATED TO FREEZING TEMPERATURES...SHOULD BEGIN
PREPARATIONS NOW.

$$

PAZ004-010>012-017>019-037-041-042-045-046-049>053-058-170300-
/O.CON.KCTP.FR.Y.0006.070917T0600Z-070917T1300Z/
WARREN-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
SCHUYLKILL-
215 PM EDT SUN SEP 16 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY. 

CLEAR SKIES AND LIGHT WINDS WILL AGAIN PRODUCE AREAS OF FROST
TONIGHT. LOWS IN THE MID 30S ARE LIKELY AND WILL LEAD TO
WIDESPREAD AREAS OF FROST THROUGH EARLY MONDAY MORNING.

A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE
ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED
OUTSIDE.

$$

GAD
2 follow-up statements
000 
WWUS71 KCTP 170213
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1013 PM EDT SUN SEP 16 2007

...AREAS OF FROST ARE EXPECTED AGAIN TONIGHT...

.THE COMBINATION OF UNSEASONABLY COLD AIR...CLEAR SKIES AND LIGHT
WINDS WILL ALLOW TEMPERATURES TO FALL CLOSE TO FREEZING AGAIN
EARLY MONDAY MORNING ACROSS NORTHERN AND EAST- CENTRAL
PENNSYLVANIA. THIS WILL LEAD TO WIDESPREAD FROST.

PAZ005-006-171100-
/O.CON.KCTP.FZ.W.0002.070917T0600Z-070917T1300Z/
MCKEAN-POTTER-
1013 PM EDT SUN SEP 16 2007

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
MONDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY. 

CLEARING SKIES AND LIGHT WINDS WILL BRING NEAR FREEZING
TEMPERATURES TO THE REGION OVERNIGHT INTO MONDAY MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THOSE WITH COLD SENSITIVE PLANTS...OR OTHER
CONCERNS RELATED TO FREEZING TEMPERATURES...SHOULD BEGIN
PREPARATIONS NOW.

$$

PAZ004-010>012-017>019-037-041-042-045-046-049>053-058-171100-
/O.CON.KCTP.FR.Y.0006.070917T0600Z-070917T1300Z/
WARREN-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
SCHUYLKILL-
1013 PM EDT SUN SEP 16 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY. 

CLEAR SKIES AND LIGHT WINDS WILL AGAIN PRODUCE AREAS OF FROST
TONIGHT. LOWS IN THE MID 30S ARE LIKELY AND WILL LEAD TO
WIDESPREAD AREAS OF FROST THROUGH EARLY MONDAY MORNING.

A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE
ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED
OUTSIDE.

$$

TYBURSKI/GARTNER/MACH
000 
WWUS71 KCTP 170755
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
355 AM EDT MON SEP 17 2007


PAZ005-006-171300-
/O.CON.KCTP.FZ.W.0002.000000T0000Z-070917T1300Z/
MCKEAN-POTTER-
355 AM EDT MON SEP 17 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

CLEAR SKIES AND LIGHT WINDS WILL BRING TEMPERATURES DOWN TO
FREEZING OR EVEN A FEW DEGREES COLDER THIS MORNING. TEMPERATURES
SHOULD REBOUND QUICKLY THIS MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THOSE WITH COLD SENSITIVE PLANTS...OR OTHER
CONCERNS RELATED TO FREEZING TEMPERATURES...SHOULD FINISH THEIR
PREPARATIONS NOW.

$$

PAZ004-010>012-017>019-037-041-042-045-046-049>053-058-171300-
/O.CON.KCTP.FR.Y.0006.000000T0000Z-070917T1300Z/
WARREN-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
SCHUYLKILL-
355 AM EDT MON SEP 17 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

CLEAR SKIES AND LIGHT WINDS WILL ALLOW FROST TO FORM IN THE COLDER
AREAS THIS MORNING. TEMPERATURES SHOULD REBOUND QUICKLY THIS
MORNING.

A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE
ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED
OUTSIDE.

$$

DANGELO

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this freeze warning went out at Sep 16, 11:53 AM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Sep 16, 11:53 AM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1153 AM EDT SUN SEP 16 2007

.SYNOPSIS...
COLD HIGH PRESSURE WILL SLIDE OVER PA TODAY AND CONTINUE TO SLIP
EAST TO SIT OVER THE EAST COAST FOR THE FIRST PART OF THE WORK
WEEK...BRINGING A TASTE OF FALL TO THE REGION. LIGHT SOUTH WINDS
WILL ALLOW TEMPERATURES TO MODERATE AND MOISTURE TO GRADUALLY
INCREASE DURING THE WEEK...WITH NO PRECIPITATION EXPECTED.
TEMPERATURES WILL CLIMB ABOVE SEASONABLE LEVELS BY MID WEEK AND
LAST INTO NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 4 PM THIS AFTERNOON/...
ISOLATED FREEZING TEMPS REPORTED THIS MORNING ACROSS THE FREEZE
WARNING AREA...ALTHOUGH MOST AREAS REMAINED ABOVE FREEZING.

SHORT TERM ESSENTIALLY NEEDS LITTLE TWEAKING...ALTHOUGH CLOUDS
ARE MORE WIDESPREAD THAN EARLIER PREDICTED. NEVERTHELESS...THEIR
VERTICAL EXTENT IS MUCH LESS THAN YESTERDAY WITH THE LOWER
INVERSION HEIGHTS AND WITH NEARLY CALM WINDS NEAR THE HIGH
PRESSURE CENTER...A NICE EARLY AUTUMN AFTERNOON IS IN STORE.

MAIN FOCUS FOR TONIGHT CONTINUES TO BE FROST/FREEZE HEADLINES.
LATEST SREF PLUMES INDICATE GREATEST FREEZE POTENTIAL AT AREAS
SUCH AS KDUJ AND KFIG AWAY FROM THE CURRENT FREEZE WATCH. NAM
DEVELOPS LAKE CLOUDS AGAIN ACROSS THE NORTHWEST PORTION OF PA BY
12Z MON WHICH MAKES THE FREEZE FORECAST A DIFFICULT CALL AGAIN FOR
TONIGHT. THINK THE EASTERN EXTENT OF LAKE CLOUDS WILL BE FURTHER
WEST (OVER WARREN COUNTY) TONIGHT...SO CURRENT FREEZE WATCH WILL
BE ALLOWED TO CONTINUE...AND WILL LIKELY UPGRADE TO FREEZE WARNING
FOR TONIGHT FOR MCKEAN AND POTTER COUNTIES. ELSEWHERE...FROST
ADVISORIES WILL CONTINUE...AND WILL EXPAND SOUTH TO INCLUDE ALL OF
CENTRE COUNTY AS SREF 2M TEMP PLUMES ARE FAVORABLE HERE FOR FROST.

UPDATES ON THE WAY.

&&

.SHORT TERM /4 PM THIS AFTERNOON THROUGH 6 PM MONDAY/...
PROBLEMS TONIGHT ARE EXACTLY THE SAME AS RIGHT NOW. WILL THERE BE
ANY CLOUDS - AND HOW COLD WILL IT GET? WILL USE BOTH CLIMATOLOGY
AND GOOD OL PATTERN RECOGNITION TO HELP...AND THINK THAT THE SKIES
WILL BE MUCH MORE CLEAR TONIGHT THAN EARLY THIS MORNING...AND LLVL
WINDS WILL BE CALM FOR THE MOST PART AS THE HIGH AND THE MUCH
DRIER AIR ALOFT WILL BE RIGHT OVER THE EASTERN HALF OF PA.
GRANTED...A LIGHT SW FLOW STARTS TO DEVELOP IN THE 8H LEVEL NEAR
THE TOP OF THE INVERSION LATER TONIGHT...BUT LITTLE/NO MOISTURE
WILL BE UPSTREAM - AT LEAST COMPARED TO WHAT THE LAKE IS
CONTRIBUTING RIGHT NOW. ALSO...THE SECOND NIGHT OF HIGH PRESSURE
IS USUALLY COLDER THAN THE FIRST. WILL THEREFORE GO COLDER ON THE
WHOLE TONIGHT THAN WHAT IS HAPPENING RIGHT NOW.

WILL POST A WIDER FROST ADVSRY AREA AND MENTION PATCHY FROST IN
ZFP TEXT AS FAR SOUTH AS GETTYSBURG/THOMASVILLE AND MEYERSDALE
/BUT NOT POST ADVISORY THERE AS AREAL COVERAGE WILL NOT BE AS
WIDESPREAD AS UP NORTH/. WILL ALSO POST ANOTHER FREEZE WATCH FOR
POTTER AND MCKEAN COS FOR TONIGHT.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
MODELS/ENSEMBLES CONTINUE TO SUPPORT DRY FCAST THRU NEXT WEEK
UNDER THE INFLUENCE OF HIGH PRESSURE...WHICH WILL DOMINATE THRU
THE PD. ANOMALOUS UPPER LEVEL RIDGING BUILDS OVER THE EASTERN U.S.
FOR MID/LATE WEEK IN RESPONSE TO A DEEPENING WRN TROF...LEADING TO
A SIGNIFICANT WARM-UP FOR THE AREA. SRLY RETURN FLOW WILL ALLOW
FOR GRADUALLY INCREASING HEAT/HUMIDITY AS TEMPS CLIMB ABOVE NORMAL
TUE-SAT.

&&

.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
IR IMAGERY AT 11Z SHOWING TYPICAL DENDRITIC PATTERN OF FOG IN THE
DEEP RIVER VALLEYS OF THE ALLEGHENYS. CONDITIONAL CLIMATOLOGY SUGGESTS
LOCALIZED IFR/LIFR CONDITIONS WILL LAST UNTIL 13-14Z IN THIS
AREA. OTHERWISE...VFR CONDITIONS AND LIGHT WINDS EXPECTED FOR THE
BALANCE OF THE DAY. LAKE EFFECT STRATOCU ACROSS THE NW MTNS
SHOULD SHIFT NORTH OF THE NY BORDER AS WINDS BACK TO THE SW.

DOMINANT HIGH PRESSURE OVER THE NORTHEASTERN US WILL CONTINUE
THROUGH MIDWEEK WITH GENLY VFR CONDS AND LIGHT WINDS. IFR CONDS IN
ERY MRNG VLY AND GNFG APPEAR LIKELY THROUGH EARLY WEEK...THEN LESS
LIKELY BY LATE WEEK DUE TO MILDER AM TEMPS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
PAZ005-006.
FROST ADVISORY FROM 2 AM TO 9 AM EDT MONDAY FOR PAZ004-010>012-
017>019-037-041-042-045-046-049>053-058.

&&

SYNOPSIS...DANGELO
NEAR TERM...DEVOIR
SHORT TERM...DANGELO/DEVOIR
LONG TERM...STEINBUGL
AVIATION...FITZGERALD
Hazardous weather outlook, Sep 16, 4:49 AM EDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
449 AM EDT SUN SEP 16 2007

PAZ005-006-170900-
MCKEAN-POTTER-
449 AM EDT SUN SEP 16 2007

...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.
   FREEZE WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004-010>012-037-041-042-170900-
WARREN-ELK-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
449 AM EDT SUN SEP 16 2007

...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ017-018-045-046-049>053-058-170900-
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
449 AM EDT SUN SEP 16 2007

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ019-024>028-033>036-056-057-059-063>066-170900-
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-
BEDFORD-FULTON-FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
449 AM EDT SUN SEP 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 4:36 AM EDTFrost AdvisoryCTPCameron, Centre, Clearfield, Clinton, Columbia, Elk and 9 more28 hr
Sep 16, 4:36 AM EDTFreeze WatchCTPMcKean, Potter10 hr

Nearby

Freeze Warnings in Pennsylvania, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.